Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 47, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 22, 2004, 8:38 PM CDT for Dyer County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2004, 8:38 PM CDT (01:38 UTC)
- Expired
- Apr 22, 2004, 9:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Dyer County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2009 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 13.7
The text
As transmitted, in the capitals the NWS used until 2016.
344 WUUS54 KMEG 230138 SVRMEM TNC045-230215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 838 PM CDT THU APR 22 2004 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DYER COUNTY IN NORTHWEST TENNESSEE * UNTIL 915 PM CDT * AT 838 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES WEST OF BRADLEYTOWN...MOVING EAST AT 20 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 915 PM CDT INCLUDE... MISTON... BRADLEYTOWN... DYERSBURG... MILLSFIELD... NEWBERN... .LARGE HAIL IS POSSIBLE WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE TO A STURDY SHELTER .DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3616 8957 3602 8963 3601 8925 3618 8925 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 3:38 PM CDT, 5 hours earlier.
Area forecast discussion, Apr 22, 3:38 PM CDT, 5 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 338 PM CDT THU APR 22 2004 .DISCUSSION... THE LINE OF STRONG TO SEVERE THUNDERSTORMS WHICH MOVED ACROSS MOST OF OUR CWA TODAY IS NOW OVER NE MS. EXPECT THIS LINE TO WEAKEN AND EXIT THE SE PART OF THE CWA BY EARLY THIS EVENING. ANOTHER DEVELOPMENT OF THUNDERSTORMS IS EXPECTED OVER ERN OK/WRN AR LATE THIS AFTERNOON OR EARLY EVENING. EXPECT THESE STORMS TO MOVE EWD ACROSS MAINLY THE NRN PART OF THE CWA TONIGHT AS A BOUNDARY TRIES TO MOVE BACK NORTHWARD AGAIN. LARGE HAIL AND HEAVY RAIN WILL BE THE MAIN THREATS TONIGHT. WILL HOLD OFF ON A FLOOD WATCH FOR NOW...BUT MAY HAVE TO ISSUE ONE THIS EVENING FOR NORTHERN PARTS OF THE CWA DEPENDING ON WHEN AND WHERE THE HEAVY RAIN DEVELOPS TO OUR WEST. THE FRONTAL BOUNDARY SWINGS IN AND OUT OF THE NRN PART OF CWA FOR THE NEXT FEW DAYS PROVIDING CONTINUED CHANCES OF SHWERS/TSTMS... ESPECIALLY NORTH. THE MAIN COLD FRONT WILL MOVE THROUGH THE ENTIRE CWA SUNDAY AND SUNDAY NIGHT. COOLER AND DRIER WEATHER IS EXPECTED NEXT WEEK AS HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. && SWC
Hazardous weather outlook, Apr 22, 3:50 PM CDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 350 PM CDT THU APR 22 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-231100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 350 PM CDT THU APR 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE REGION TODAY AND TONIGHT. THE SLIGHT RISK AREA INCLUDES MEMPHIS...JONESBORO...DYERSBURG...JACKSON...OXFORD AND TUPELO. A LINE OF THUNDERSTORMS WILL CONTINUE OVER NORTHEAST MISSISSIPPI LATE THIS AFTERNOON THROUGH EARLY EVENING BEFORE WEAKENING AND MOVING TO THE EAST. A FEW OF THESE STORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. MORE DEVELOPMENT OF THUNDERSTORMS WILL OCCUR OVER EASTERN OKLAHOMA AND WESTERN ARKANSAS LATE THIS AFTERNOON AND EVENING. THESE STORMS WILL MOVE EASTWARD INTO PORTIONS OF THE MIDSOUTH LATER TONIGHT...ESPECIALLY OVER NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND PORTIONS OF NORTHWEST TENNESSEE. THE MAIN SEVERE WEATHER THREATS TONIGHT WILL BE LARGE HAIL AND HEAVY RAINFALL. A FEW STORMS MAY STILL CONTAIN GUSTY WINDS. .DAYS TWO THROUGH SEVEN... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH TONIGHT. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. SWC
In the hours before
Local storm report, Apr 22, 3:33 PM CDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE MEMPHIS TN
333 PM CDT THU APR 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1000 AM TSTM WND DMG 3 W GERMANTOWN 35.09N 89.84W
04/22/2004 SHELBY TN BROADCAST MEDIA
SEVERAL LARGE TREES DOWN
1025 AM TORNADO 5 S EADS 35.20N 89.67W
04/22/2004 SHELBY TN NWS STORM SURVEY
TREES DOWN/DAMAGED...MINOR DAMAGE 2 HOUSES...ROOF
DAMAGE...BROKEN WINDOWS...PICKUP TRUCK AND HORSE TRAILER
MOVED MORE THAN 25 FEET.
0230 PM TSTM WND DMG 2 N CHARLESTON 34.04N 90.06W
04/22/2004 TALLAHATCHIE MS TRAINED SPOTTER
LARGE TREE LIMBS DOWN
&&
JLHLocal storm report, Apr 22, 4:13 PM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE MEMPHIS TN
413 PM CDT THU APR 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1000 AM TSTM WND DMG 1 W GERMANTOWN 35.09N 89.81W
04/22/2004 SHELBY TN BROADCAST MEDIA
SEVERAL LARGE TREES DOWN AT THE 1400 BLOCK OF LANCASTER
ST. AND W. MINSTER ST. ALONG THE BORDER OF GERMANTOWN AND
EAST MEMPHIS. A HOUSE WAS DAMAGED BY FALLEN TREE ON W.
MINSTER ST.
1025 AM TORNADO 5 S EADS 35.20N 89.67W
04/22/2004 SHELBY TN NWS STORM SURVEY
TREES DOWN/DAMAGED...MINOR DAMAGE 2 HOUSES...ROOF
DAMAGE...BROKEN WINDOWS...PICKUP TRUCK AND HORSE TRAILER
MOVED MORE THAN 25 FEET.
0230 PM TSTM WND DMG 2 N CHARLESTON 34.04N 90.06W
04/22/2004 TALLAHATCHIE MS TRAINED SPOTTER
LARGE TREE LIMBS DOWN
&&
JLHLocal storm report, Apr 22, 6:23 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
623 PM CDT THU APR 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND DMG 13 E HENDERSON 35.44N 88.42W
04/22/2004 CHESTER TN TRAINED SPOTTER
SEVERAL TREES DOWN AND EXTENSIVE DAMAGE TO HOUSES IN THE
AREA.
&&
MMNearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.